Alert archive / Kentucky / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 147, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Jul 29, 2000, 8:08 PM EDT for Floyd County, Martin County, Pike County, Kentucky. It was in force for 52 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 29, 2000, 8:08 PM EDT (00:08 UTC)
- Expired
- Jul 29, 2000, 9:00 PM EDT
- In force
- 52 min
- Issued by
- NWS Jackson, KY
- Area
- Whole counties
Counties Floyd County, KY, Martin County, KY, Pike County, KY
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 29, 8:30 PM EDT | Thunderstorm Wind | Burnwell, KY | Trees down at Narrow's Branch. One tree with a reported 5 to 5 1/2 foot diameter. Large road signs down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 29, 5:30 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.1 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 896 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 123 m²/s²
- 0-3 km storm-relative helicity
- 191 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KJKL 300009 SVRJKL KYC071-159-195-300100- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON KY 808 PM EDT SAT JUL 29 2000 THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN FLOYD COUNTY IN KENTUCKY THIS INCLUDES THE CITY OF PRESTONSBURG MARTIN COUNTY IN KENTUCKY NORTHWESTERN PIKE COUNTY IN KENTUCKY * UNTIL 900 PM EDT * AT 807 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER PRESTONSBURG...OR ABOUT 3 MILES SOUTHEAST OF PRESTONSBURG...MOVING NORTHEAST AT 55 MPH. * THE SEVERE THUNDERSTORM WILL BE... 3 MILES SOUTHEAST OF WARFIELD AT 825 PM EDT HAIL...INTENSE RAIN AND STRONG DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT gTO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN JACKSON KY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT SATURDAY EVENING FOR KENTUCKY. SCHAUB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 5:40 PM EDT, 2 hours 28 minutes earlier.
Area forecast discussion, Jul 29, 5:40 PM EDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
540 PM EDT SAT JUL 29 2000
UPDATED TO INCLUDE SEVERE THUNDERSTORM WATCH UNTIL 11 PM EDT
TROUGH CONTINUES TO INFLUENCE THE WEATHER ACROSS THE AREA. MODELS
ALL IN DECENT AGREEMENT. MAIN FOCUS OF HEAVY RAIN WILL BE NORTH OF
THE CWA. SINCE WE HAVE NOT HAD ANY WIDE SPREAD HEAVY RAIN AMOUNTS
WILL NOT GO WITH A FLASH FLOOD WATCH...ALTHOUGH WILL CONTINUE THE
MENTION OF HEAVY RAINS POSSIBLE. SPC TALKING ABOUT A POSSIBLE
WEATHER WATCH SO MAY HAVE TO INCLUDE THE MENTION OF SEVERE STORMS.
TROUGH REMAINS IN THE AREA THROUGH EARLY NEXT WEEK. PRECIP
CHANCES WILL REMAIN IN FORECAST. MODELS BRING IN ANOTHER FRONT TO
THE AREA ON THURSDAY SO EXTENDED SOUNDS LIKE A BROKEN RECORD WITH A
CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY.
GUIDANCE NUMBERS SEEM A LITTLE HIGH GIVEN THE CLOUDS AND PRECIP IN
THE AREA FOR THE NEXT COUPLE OF DAYS. WILL CUT THESE NUMBERS{
BECAUSE OF THIS.
.JKL...SEVERE THUNDERSTORM WATCH FOR EASTERN KENTUCKY UNTIL 11 PM EDT.
SCHAUBIn the hours before
Special weather statement, Jul 29, 7:43 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
743 PM EDT SAT JUL 29 2000
KYZ044-050>052-058>060-068-069-079-080-083-300300-
BATH-ESTILL-FLEMING-JACKSON-LAUREL-MENIFEE-MONTGOMERY-POWELL-PULASKI-
ROCKCASTLE-ROWAN-WAYNE-
743 PM EDT (643 PM CDT) SAT JUL 29 2000
...SEVERE THUNDERSTORM WATCH CANCELED FOR THE FOLLOWING COUNTIES...
BATH ESTILL FLEMING
JACKSON LAUREL MENIFEE
MONTGOMERY POWELL PULASKI
ROCKCASTLE ROWAN WAYNE
THE AREA OF POTENTIALLY SEVERE THUNDERSTORMS HAS MOVED EAST OF THE
REGION ENABLING THE ABOVE COUNTIES TO BE REMOVED FROM THE SEVERE
THUNDERSTORM WATCH AREA. ADDITIONAL SHOWERS AND RAINFALL ARE STILL
POSSIBLE...HOWEVER NO ADDITIONAL SEVERE WEATHER IS EXPECTED THIS
EVENING.
KYZ084>088-104-106>120-300300-
BELL-BREATHITT-CLAY-ELLIOTT-FLOYD-HARLAN-JOHNSON-KNOTT-KNOX-LEE-
LESLIE-LETCHER-MAGOFFIN-MARTIN-MCCREARY-MORGAN-OWSLEY-PERRY-PIKE-
WHITLEY-WOLFE-
743 PM EDT SAT JUL 29 2000
...SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
THE FOLLOWING COUNTIES...
BELL BREATHITT CLAY
ELLIOTT FLOYD HARLAN
JOHNSON KNOTT KNOX
LEE LESLIE LETCHER
MAGOFFIN MARTIN MCCREARY
MORGAN OWSLEY PERRY
PIKE WHITLEY WOLFE
THE POTENTIAL FOR SEVERE WEATHER...ASSOCIATED WITH AN AREA
OF STRONG THUNDERSTORMS MOVING THROUGH EASTERN KENTUCKY...
REMAINS IN EFFECT FOR THE ABOVE COUNTIES UNTIL 1100 PM. STRONG GUSTY
WINDS AND DAMAGING HAIL ARE POSSIBLE AS THESE STORMS MOVE THROUGH
THE AREA THIS EVENING.
INDIVIDUALS IN THE PATH OF THESE STORMS SHOULD SEEK COVER
IMMEDIATELY...AS THESE STORMS ARE EXTREMELY DANGEROUS.
STAY TUNED TO NOAA WEATHER RADIO AND LOCAL MEDIA FOR THE LATEST
INFORMATION.
MCLANEThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 7:09 PM EDT | Severe Thunderstorm Warning | JKL | Pulaski | 51 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.